Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: Klonopin dosage
|luckie_couture - Mon Oct 22, 2007 1:33 am||
Hi. I'm a 21 y.o. male. I have never had any surgeries or other medical conditions. At the age of 19, I began having strong panic attacks, which led me to believe that something was terribly wrong with my heart. Finally, after countless trips to the ER, and having numerous EKGs (all of which came back normal), I was diagnosed with Severe GAD, and panic attacks with agoraphobia. I stopped flying, taking the subway, traveling, and well...I just stopped. I had my medication (which at the time was Xanax .25 TID), but I was too afraid to take it, often just getting it filled and throwing it away. I've finally found a Doctor who is listening to me and actually trying to help me, but I am having the same problems. She has prescribed to me Klonopin 1 miligram TID. I am too afraid to ask her if this in any way will affect my heart. After being told several times(and having EKGs, labs, o2 saturations done, all coming back healthy) that nothing is wrong with my heart, I cant bring myself to take it, because I am afraid it will hurt my heart. I really need to take this medication, but I'm too afraid too. Will this hurt me? During one of my numerous ER visits, I was given a shot of ativan, and I was petrified until it took affect. I'm so confused and scared. Please help.
|Dr. Chan Lowe - Fri Oct 26, 2007 11:58 pm||
Klonopin is a medication that is related to ativan or xanax. It is safe for the heart. It is often used for anxiety and panic disorders.
This medicine may help you significantly. In addition I would recommend you seek a counselor to help work through this issue with. Often psychologists (highly trained therapists) can help patients with anxiety disorders learn ways to cope with the disorder and bring it under control.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.